Minnesota, 2007

Drought in Minnesota, May 1 to 31, 2007

May 1 to 31, 2007 · NWS FGF · 2 events in 2 counties and zones

S. Drought Monitor).

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A lack of substantial rainfall during the month of May kept Lake of the Woods and northern Beltrami counties in a D2 Drought Designation (per the U.S. Drought Monitor).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 30, 9:06 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 30, 9:06 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1006 PM CDT MON APR 30 2007

.UPDATE...LITTLE TO UPDATE TONIGHT FOR FORECASTS/GRIDS BUT
ADJUSTED SKY COVER AND TEMPERATURES SLIGHTLY FOR THE WEB IMAGES.
00Z NAM SHOWS A LITTLE MORE CLOUD COVER AT 12Z TUE THAN BEFORE
THOUGH 18Z NAM SHOWED MORE THAN GFS ANYWAY. CURRENTLY NAM
INDICATES THAT IT IS MORE WIDESPREAD IN MB THAN SATELLITE SHOWS
SO DID NOT INCREASE VERY MUCH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, Apr 30, 6:00 AM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT MON APR 30 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND SUNDAY ACROSS
EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Lake of the Woods

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lake of the Woods forecast zone
Reported by
Other Federal Agency
Coordinates
48.771, -94.905 (the zone’s center; the record gives no point)

Drought, North Beltrami

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
North Beltrami forecast zone
Reported by
Other Federal Agency
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34480, 34482.